International Journal of Human Diversity and Evolution
Coverage: 1923-1941 (Vols. I-XIX) & 1962-2023 (Vols. 1-61)
ISSN 0323-1119 (Print)
ISSN 2570-9127 (Online)
Journal Impact Factor 0.2
News: Volume 62 Issue 2 is in progress.

SCImago Journal & Country Rank
Full text of article
'Mahaney MC, Sciulli PW, Schneider KN, 1984: Hominoid Dental Systematics: Multivariate Analyses of Allometrically Correct Odontometrics. Anthropologie (Brno) 22, 3: 203-210'.
This paper reports on continuing research into the dental evidence for biological affinities among hominoid species and populations. Previous analyses of odontometric data for hominids and pongids have yielded results which are easily reconciled to classifications based upon molecular, biochemical, and cytogenetic data, especially when deciduous data are considered. In these analyses mean buccolingual diameters for both adult and juvenile members of species traditionally assigned to the Hominidae and Pongidae were corrected for allometry using a differential exponentiation method suggested by Corruccini (1978). The corrected data were then subjected to cluster analysis and principal coordinates analysis, and the patterns of affinities elucidated from these analyses were compared to those implied by various classification schemes. The results of these multivariate analyses of allometrically correct odontometrics tend to support the conclusions of previous work with non-corrected data by suggesting that traditional family level distinctions between apes and humans are less tenable than subfamilial ones.
Hominoids - Dental systematics allometry - Multivariate analysis

 Full text (PDF)

 Export citation

 Related articles